Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

August 14, 2020Cheatham County, Dickson County, Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 14, 2020, 6:21 PM CDT for Cheatham County, Dickson County, Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2020, 6:21 PM CDT (23:21 UTC)
Expired
Aug 14, 2020, 7:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 42 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS84 KOHX 142321
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Fri Aug 14 2020
 
TNZ006-007-023-025-026-150000-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
621 PM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHERN CHEATHAM...SOUTHEASTERN HOUSTON AND
SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Coopertown to 12 miles
northwest of Dickson. Movement was southeast at 20 mph.

Winds in excess of 40 mph and heavy downpours will occur with these 
storms.

Locations impacted include...
Springfield, Dickson, Ashland City, Clarksville, Coopertown, White
Bluff, Burns, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham
Dam and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3653 8675 3601 8732 3628 8768 3655 8721
TIME...MOT...LOC 2320Z 305DEG 19KT 3648 8710 3624 8746 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:59 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 14, 2:59 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
259 PM CDT Fri Aug 14 2020

.DISCUSSION...

Scattered storms will continue this afternoon and into the early
evening. PWATs around 1.9 to 2 inches are still in place, along
with slow storm motion. So any storms will continue to contain
heavy rainfall through tonight. Widespread flooding issues are not
expected, but localized minor flooding is possible. Showers will
decrease in coverage after sunset tonight and push east
overnight tonight as the upper level trough axis swings across the
Tennessee Valley. The axis of deep moisture won't make it too far
east, so a small chance of storms will stay in the forecast for
Saturday, but mainly for the Cumberland Plateau.

It might feel a little less humid during the day on Saturday, but
real relief probably won't be here until after another frontal
boundary pushes through on Sunday. Expect showers and storms to
develop along this boundary and swing through the area throughout
the day on Sunday. Not expecting severe weather, but some storms
could be strong with gusty winds. Overnight lows Sunday night into
Monday morning should be refreshing as upper northwest flow
ushers in drier and cooler air. Expect lows in the mid 60s.
Temperatures to begin the work week next week will be right around
normal with highs in the mid to upper 80s and lows in the low to
mid 60s. Precip chances will remain fairly low Monday and Tuesday,
then increase again midweek next week as a few shortwaves
interact with a warm moist airmass over the southeastern part of
the country.

&&

.AVIATION...
18Z TAF DISCUSSION.

Radar trends indicate showers and isolated thunderstorm activity
will continue to slowly lift northward, with aviation impacts to
VIS and CIGS possible at BNA, MQY, and CSV this afternoon and
evening. CKV is in the clear right now, but has a lower chance
than the other sites for impacts. Once winds shift around to the
northwest drier air will reduce shower chances, especially after
12Z tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  88  70  88  67 /  40  20  10  20  10
Clarksville    69  87  68  85  64 /  30  10  10  20   0
Crossville     67  81  64  83  64 /  50  40  10  20  10
Columbia       70  87  68  88  66 /  50  20  10  20  10
Lawrenceburg   70  87  68  88  66 /  50  20  10  30  10
Waverly        69  88  68  86  65 /  30  10  10  20   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........05
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Fri Aug 14 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-151015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Fri Aug 14 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

21

In the hours before

Special weather statement, Aug 14, 5:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri Aug 14 2020

TNZ006-023>025-142330-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
551 PM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...SOUTHWESTERN
MONTGOMERY...HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 630 PM
CDT...

At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Erin to near Tennessee Ridge.
Movement was southeast at 20 mph.

Winds in excess of 40 mph and heavy downpours will occur with these
storms.

Locations impacted include...
Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer, Cumberland City,
Slayden and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3633 8788 3633 8780 3634 8776 3636 8772
      3637 8767 3637 8759 3638 8759 3640 8749
      3639 8736 3623 8720 3611 8761 3632 8796
TIME...MOT...LOC 2250Z 295DEG 16KT 3636 8751 3631 8782

13
Special weather statement, Aug 14, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Fri Aug 14 2020

TNZ006-007-023-025-026-150000-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
621 PM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHERN CHEATHAM...SOUTHEASTERN HOUSTON AND
SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Coopertown to 12 miles
northwest of Dickson. Movement was southeast at 20 mph.

Winds in excess of 40 mph and heavy downpours will occur with these
storms.

Locations impacted include...
Springfield, Dickson, Ashland City, Clarksville, Coopertown, White
Bluff, Burns, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham
Dam and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3653 8675 3601 8732 3628 8768 3655 8721
TIME...MOT...LOC 2320Z 305DEG 19KT 3648 8710 3624 8746

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:46 PM CDTSpecial Weather StatementOHXHickman, Maury, Perry44 min
Aug 13, 8:21 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys39 min
Aug 14, 5:51 PM CDTSpecial Weather StatementOHXHouston39 min
Aug 14, 6:50 PM CDTSpecial Weather StatementOHXMacon, Trousdale40 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.